Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 246, NWS St. Louis, MO

December 29, 2015Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 29, 2015, 9:55 AM CST for Lewis County, Missouri. It took effect at Dec 29, 2015, 12:00 PM CST. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Dec 29, 2015, 9:55 AM CST (15:55 UTC)
In effect from
Dec 29, 2015, 12:00 PM CST
Expired
Dec 31, 2015, 2:00 AM CST
In force
38 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.14 ft at Dec 29, 2015, 12:00 AM CST.

actionminormoderate5101512/2912/3012/3101/01
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WGUS43 KLSX 291555
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CST TUE DEC 29 2015

...The National Weather Service in St. Louis has issued a Flood 
Warning for the following rivers in Missouri... 

  North Fabius River near Ewing affecting Lewis County

  Middle Fabius River near Ewing affecting Lewis County

.This Flood Warning is a result of 1 to 3 inches of rainfall over 
the weekend...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-301555-
/O.NEW.KLSX.FL.W.0245.151229T1800Z-151231T0000Z/
/EWNM7.1.ER.151229T1800Z.151229T1800Z.151230T0000Z.NO/
955 AM CST TUE DEC 29 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North Fabius River near Ewing
* until Wednesday evening.
* At  9:30 AM Tuesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/30  12/31  01/01  01/02  01/03

North Fabius River
  Ewing           11.0   10.70      10.9   10.2    7.9    6.1    5.5


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-301554-
/O.NEW.KLSX.FL.W.0246.151229T1800Z-151231T0800Z/
/EWMM7.1.ER.151229T1800Z.151230T0000Z.151230T0800Z.UU/
955 AM CST TUE DEC 29 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* until late Wednesday night.
* At  9:30 AM Tuesday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/30  12/31  01/01  01/02  01/03

Middle Fabius River
  Ewing           12.0   11.55      11.8    8.5    5.8    4.8    4.7


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
1 follow-up statement
525 
WGUS83 KLSX 292023
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CST TUE DEC 29 2015

...The flood warning is cancelled for the following river in Missouri...
 
  
                North Fabius River
                
                  ...Ewing
                  
                Middle Fabius River
                
                 ...Ewing


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE FLOOD WARNING FOR THESE POINTS ARE CANCELLED.


Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-292053-
/O.CAN.KLSX.FL.W.0245.000000T0000Z-151231T0000Z/
/EWNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
223 PM CST TUE DEC 29 2015

The Flood Warning is cancelled for
  the North Fabius River near Ewing.
* At 1:30 PM Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.7 feet. The river will 
  fall to 9.6 feet by .


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/30  12/31  01/01  01/02  01/03

North Fabius River
  Ewing           11.0   10.22       9.6    8.7    7.1    5.7    5.3


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-292053-
/O.CAN.KLSX.FL.W.0246.000000T0000Z-151231T0800Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
223 PM CST TUE DEC 29 2015

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At 1:31 PM Tuesday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.6 feet. The river will 
  fall to 10.4 feet by .


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/30  12/31  01/01  01/02  01/03

Middle Fabius River
  Ewing           12.0   11.39      10.4    7.7    5.6    4.8    4.8


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:07 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Dec 29, 6:07 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CST TUE DEC 29 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 203 AM CST Tue Dec 29 2015

River forecasts are continuing to be updated as new water levels
come in. It now appears a large majority of the Bourbeuse River and
the lower Meramec River will reach record levels. This truly is a
historic rainfall and flooding event that can now easily be
compared to the December Flood of 82.

St. Louis is smashing the annual rainfall record with an
astounding 61.24 inches. What really makes this incredible is the
lack of rainfall we had this fall.

Weather remains tranquil today. Cloud cover in place and weak
cold advection keeps temperatures in the 30s.

CVKING

.LONG TERM:  (Tonight through Monday)
Issued at 203 AM CST Tue Dec 29 2015

Have increased PoPs for tonight and Wednesday morning as the
shortwave that digs to our west and lifts overhead seems to have a
little more moisture to work with than previously thought. Have
kept snow accumulation below a half inch across the northern CWA
for now...but wouldn't be surprised if a few locals get an inch
out of this fast moving system.

High pressure moves into the region for the remainder of the
forecast with seasonably cold temperatures and dry conditions.

CVKING

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 556 AM CST Tue Dec 29 2015

Expansive area of MVFR CIGs envelops the entire region...with the
wrn edge of the cloud deck from SE KS to NW MO into SW IA. That
edge is very slowly working SE...which may get it close to KCOU by
this aftn...though not currently anticipating any clearing to
reach KCOU. CIGS may raise a bit today but are fcst to build back
down tonight...remaining MVFR thru the prd. Gusty wrly wind
should diminish thru the day and then become lght/vrb tonight
along and south of I70 as weak ridge of high pressure drifts by.

Specifics for KSTL:

MVFR CIGs should remain in place thru the fcst prd. Gusty wrly
breeze should diminish this aftn bcmng light/vrb overnight as a
SFC ridge passes. Wrly winds aob 10 kts return for Thursday with
continued MVFR CIGs.

2%

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     37  28  37  24 /   5  30  30   5
Quincy          31  23  30  17 /   5  40  70   5
Columbia        32  24  31  18 /   5  50  30   5
Jefferson City  34  24  33  19 /   5  50  30   5
Salem           38  30  39  25 /   5  10  20   5
Farmington      39  27  40  23 /   5  20  10   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 29, 2:17 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
217 AM CST TUE DEC 29 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
217 AM CST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND POSSIBLY
HISTORIC FLOODING ON SOME RIVERS ACROSS PORTIONS OF CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND POSSIBLY
HISTORIC FLOODING ON SOME RIVERS ACROSS PORTIONS OF CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY STORM TOTAL RAINFALL AMOUNTS.

CVKING

In the hours before

Local storm report, Dec 29, 6:57 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 E SULLIVAN            38.22N  91.10W
12/29/2015  M8.75 INCH       FRANKLIN           MO   PARK/FOREST SRVC

            STORM TOTAL...MEASURED AT MERAMEC CAVERN STATE PARK

&&

MILLER
Local storm report, Dec 29, 8:33 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 SE WITT               39.21N  89.30W
12/29/2015  M9.90 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            STORM TOTAL

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:55 AM CSTRiver Flood WarningLSXLewis32 hr
Dec 29, 11:00 AM CSTFlash Flood WarningLSXSaint Charles20 hr
Dec 29, 12:14 PM CSTAreal Flood WarningLSXCallaway, Cole, Crawford, Franklin, Gasconade, Iron and 13 more24 hr
Dec 29, 12:29 PM CSTAreal Flood WarningLSXCity of Saint Louis24 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.